MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 8.0X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 8.0X40; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 199723840
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 09/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # 1526439-2019-52241.Udi# 1526439-2019-52241.A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Event: screws were changed at levels l2 and s1, because expedium screws were fenestrated, confidence cement was placed on the fenestrated screws, at the time of finishing placing the confidence cement inside the screws a control plate was taken in where it was noticed that the cement came out of the vertebral body through the lower hole of the screw at level s1.Diagnosis: post-operated unstable lumbar column + screw extrusion l2-s1 bilateral.Surgery: change of bilateral l2 and s1 screws with cannulated screws and vertebroplasty of the same levels.Code: 283910000 ; lot: not informed, code: 199723850 (02 units) ; lot: not informed, code: 199723840 (02 units) ; lot: not informed.Concomitant device reported: confidence spinal cement system (part# 283910000, lot# unknown, quantity 1) unknown plate (part# unknown, lot# unknown, quantity unknown).This complaint involves four (4) devices.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was not returned.Photographs of medical images were reviewed.Five (5) images depict screws surrounded by radiopaque bone cement.The reported adverse event was observed in the images reviewed; no malfunction with any impacted or concomitant device was noted in the images.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.As no device problem was alleged by the reporter or revealed during investigation, the complaint was considered as unconfirmed.No manufacturing issues were identified during investigation.During the investigation, no product design issues or discrepancies were observed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).

Brand Name
5.5 EXP VERSE FEN SCR 8.0X40
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9191848
Report Number1526439-2019-52241
Device Sequence Number14367541
Product Code PML
UDI-Device Identifier10705034402772
UDI-Public(01)10705034402772
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number199723840
Device Catalogue Number199723840
Device Lot Number241986
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer11/18/2019
12/05/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/18/2019
12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN PLATES
Outcome Attributed to Adverse Event Other;
Patient Age66 YR